Revista Matemática Iberoamericana

Full-Text PDF (512 KB) | Metadata | Table of Contents | RMI summary
Volume 32, Issue 1, 2016, pp. 175–218
DOI: 10.4171/RMI/883

Published online: 2016-02-29

Bi-Lipschitz pieces between manifolds

Guy C. David[1]

(1) New York University, USA

A well-known class of questions asks the following: if $X$ and $Y$ are metric measure spaces and $f : X \to Y$ is a Lipschitz mapping whose image has positive measure, then must $f$ have large pieces on which it is bi-Lipschitz? Building on methods of David and Semmes, we answer this question in the affirmative for Lipschitz mappings between certain types of Ahlfors $s$-regular, topological $d$-manifolds. In general, these manifolds need not be bi-Lipschitz embeddable in any Euclidean space. To prove the result, we use some facts on the Gromov–Hausdorff convergence of manifolds and a topological theorem of Bonk and Kleiner. This also yields a new proof of the uniform rectifiability of some metric manifolds.

Keywords: Lipschitz, bi-Lipschitz, metric space, uniform rectifiability

David Guy: Bi-Lipschitz pieces between manifolds. Rev. Mat. Iberoam. 32 (2016), 175-218. doi: 10.4171/RMI/883